Alert archive / Wisconsin / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 101, NWS Green Bay, WI

September 7, 1999Oneida County, Wisconsin

NWS Green Bay, WI issued this severe thunderstorm warning at Sep 7, 1999, 7:13 PM CDT for Oneida County, Wisconsin. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 7, 1999, 7:13 PM CDT (00:13 UTC)
Expired
Sep 7, 1999, 8:15 PM CDT
In force
62 min
Issued by
NWS Green Bay, WI
Area
Whole counties

County Oneida County, WI

The radar

The Green Bay radar (KGRB), 174 km from the middle of the area, began a volume at 00:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.2 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 1999-09-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 1999-09-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 52 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1678 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
52 m²/s²
0-3 km storm-relative helicity
100 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KGRB 080014 RRA
SVRGRB
WIC085-080115-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
713 PM CDT TUE SEP 7 1999

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN

* UNTIL 815 PM CDT

* AT 715 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A
  SEVERE THUNDERSTORM 15 MILES SOUTHWEST MINOCQUA.  THE STORM WAS
  MOVING EAST TO NORTHEAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  LAKE TOMAHAWK BY 730 PM CDT
  MCNAUGHTON BY 730 PM CDT

THE STORM CONTAINS HAIL UP TO ONE INCH IN DIAMETER. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

TrK/TH/DC

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 7, 2:00 PM CDT, 5 hours 13 minutes earlier.

Area forecast discussion, Sep 7, 2:00 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
200 PM CDT TUE SEP 7 1999

SFC COLD FRONT NEAR INL TO ATY AT 18Z. IT IS PRODUCING CLOUDS AHEAD OF
IT BUT NOT MUCH IN THE WAY OF PCPN. FURTHER AHEAD OF THE FRONT IS A
BROKEN LINE OF RW AND TRW IN NW WI AND E MN. THIS NOT ASSOCIATED WITH A
SFC OR UPR FEATURE...BUT WITH STRONG LOW LVL JET. THIS JET WAS ESCAPING
THE PROFILER NETWORK AT 18Z...AS BLUE RIVER WISCONSIN AND WHITE LAKE
MINNESOTA BOTH REPORTED SW WINDS AT 15 KNOTS AND SLATER IOWA HAD 25 KTS.
ACARS AIRCRAFT SOUNDING (ACWEB.FSL.NOAA.GOV FOR NOAA OFFICES) FROM MSP
AT 1753Z SHOWED 50 KT WINDS AT 850MB. MODELS HAVE ABT 40 KNOT WINDS AT
850MB. ETA/NGM/AVN HAVE TROUBLE WITH THIS CONVECTION OUT AHEAD OF FRONT,
BUT LAST NIGHTS MESO ETA RUN DID AN EXCELLENT JOB. IT/S 850MB
CONVERGENCE ACCURATELY DEPICTED WHERE THE TRW STARTED EARLY THIS
MORNING. IT LIFTS THIS AREA TO THE NORTHEAST THIS EVENING AND WEAKENS
IT. 12Z MODELS ALSO SHOW 850MB JET LIFTING INTO CANADA. SO EXPECT TRW
NOW IN NW WI TO MOVE EAST AND FIZZLE OUT AS LOW LVL JET LIFTS TO THE
NORTHEAST. WILL KEEP LIKELY POPS IN NW ZONES BUT KEEP CHC POPS FURTHER S
AND EAST AS WE/LL HAVE TO RELY ON SFC FRONT TO PRODUCE PCPN THERE. WITH
STG PRESSURE RISES OVER PLAINS THIS AFTERNOON THE FRONT SHOULD BEGIN
ACCELERATING THIS EVENING. AS FRONT MOVES THROUGH AND 500MB LOW HEADS
TWDS GREAT LAKES 500MB TEMPS COOL TO NEAR -20C THURSDAY. THINK THERE
MIGHT BE INSTABILITY RW SO WILL KEEP THAT IN FORECAST.

.GRB...NONE.
RDM

RDM
WWW.CRH.NOAA.GOV/GRB

Nearby

Severe Thunderstorm Warnings in Wisconsin, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.